First and foremost I feel you have to accept that you can not bring about another person's recovery. Unless they truly want to get clean they will continue using. Loved ones need to learn that they did not cause the addict's behaviour, they cannot control the addict's behaviour, nor, can they cure the disease. If there is are NarAnon or AlAnon meetings in your area you may find them helpful.
Sorry to interrupt the new thread but I just have a quick question that I'm hoping someone might be able to help me answer? I have been addicted to hydrocodone 5/500 for about the past 1 1/2 years. I was taking anywhere from 6-14 pills per day. I am now taking a longer acting morphine pill two times a day, prescribed by my doctor. Since I went off the hydro/apap 6 days ago I have been SICK! Not withdrawl-type sick I dont think, since I am TAKING the morphine which is actually stronger than the vico's anyway. I have been having DAILY HIGH fevers (100-101.5), and no desire to eat and just feeling REALLY crappy. My Dr. said it was the flu, and it FEELS like the flu to me, but I was thinking that maybe the abrupt withdrawl of ALL that DAILY tylenol is causing my body's heat sensors or whatever to be all out of whack? Has anyone ever heard of this before? I have just never known of a SIX DAY flu with fevers every single day, have you? Thanks and have a nice day!
...14 vicodin a day huh...? You see - 14 Vicodin a day - narcotic wise may be well above the amount of Morphine you're taking each day. You didn't mention the strength of Morphine you're on so I can't tell you for sure...If you're doctor knew the amount of narcotics in your system - he would have upped your Morphine intake (actually - he would have probably cut you off of all narcotics if he knew you were abusing.) My advice? Take 3-4 Vicodin and see if your "flu" gets better. If it doesn't, you may very well have a virus that's hanging on. The tylenol will not cause withdrawal symptoms...only liver damage. So disregard that...unless of course you have abdominal pain along with your fevers etc...then I'd get that checked. But back to my original point...Say 14 Vicodin equal the equivalent of say 75 mgs. of Morphine. (just guessing here) Now your doctor puts you on MS 15 mgs 2x daily. Your body is now missing roughly 60 mgs. of Morphine - you'll have withdrawals. Hence the vicious circle of opiates. It's all morphine really in the end anyway...body wise...chemically. I don't know...I'm no chemist but I am an addict so that actually counts for quite a bit more here...Now if I was a chemist/addict, I'd have even more answers! Anyway. Later.
Actually...your body would be missing 45 mgs. of morphine not 60...now I know why I'm not a chemist.
I know I am not responsible for his addiction but I need to know if I am looking at addiction or depression. When one is high, are they calm and reasonable or irritable, paranoid and despairing? Is this drug use or clinical depression? This person is suicidal so I can't just let him hit bottom, especially if it is a mental health issue rather than addiction. Please, if you have been on or seen someone one heroin. What does it look like? Casey
Hi Casey, I can hear the desperation in your post. I am no expert on Heroin, My addiction was to massive doses of opiates. Demerol, Morphine etc. I do know that an opiate is an opiate and this is from MY experience. When I was under the influence if any opiate no matter what it was I was upbeat etc. just as you described. During my "withdrawals" I was depressed, near suicidal etc. again, as you described. I believe this to be true with anything ranging from Herion to Vicodin. He really needs the help of a professional but as someone mentioned earlier, you cannot do this for him. He must do it when he is ready. Sick and tired if being sick and tired. When I was addicted to whatever, toward the end of my use I had no choice but to use in order to feel "normal" so i would not be sick. I was confronted several times, absolutely useless until I was ready which was several months after I entered (involuntarily) into treatment. Please think about Al-anon or Nar-anon. May God be with you and your son. Safire
Here is your answer - yes - a person who has just shot heroin is very serene and feeling well - NO pain...may even nod off to "sleep" in mid-sentence. If you are an addict, you will NEED to shoot every several hours...24 hours after your last shot, you will JONES hard and rip a person's head off for a fix. It's Manic Depression in a syringe really. It's not your son's ONLY problem...but it's definitely happening and one of them. People on heroin don't rob banks and/or liquor stores...it's the people that have RUN OUT of heroin that do that. Life's a ***** and so are opiates. But she sure is enticing. - Chachi
To casey, Hi, I have to butt in with Gina and Safire. You say your son has a history of depression. If he is on other meds then of course you won't know if they are working or not. When I was using I was calm, normal etc. and when I was coming down I was irritable, mood swings etc. just as you described. When I did my stint with crack I was paranoid and panicked when coming down, You hit the nail right on when you said drugs are a contributing factor to his depression. I, like safire was confronted but it was useless. I was sent to treatment only as an option to jail. Are you open for suggestions? everyone may agree or disagree I don't care, everyone has a right ti their opinion so here goes...Do your homework and then sit him down and talk to him. Don't back him into a corner. Tell him what you know and then let him know how supportive you are of him and you are are afraid for him . Let him know there are choices he can make and help is one of them. If he is open to you and wants help that is great but if he is resistant, in his own time he will come around. You can't make him clean. Only he can do this when he is ready. This is only my experience and opinin. Everyone who posts on this forum had had their own experiences and opinions which is what makes it great. Such a wide variety of everything. I have learned alot from these people here and we are here to help and offer suggestions and guidance when asked. Addicts helping addicts is what works for me. We may not always agree with one another but hey...isn't that what life is? take care and good luck cindi
Cindi, thanks to you and everyone else who has responded. You have made me feel better because my husband and I have been doing exactly what you have suggested. Some people tell me I have to draw hard lines with him and cut him off from all family support to "raise the bottom". I just can't do that and fear he would kill himself. I keep trying to present him with hope, just in case he goes for it. Maybe tonight I can sleep after having your encouragement. Has anyone had any luck with acupuncture and naturopathy for addiction and/or depression? I am researching that as an offering of help. He refuses rehab or counseling. thanks, again.
Your son is most likely feeling & acting fine as long as he has his Heroin. I am happy, energetic, responsible, & productive as long as I keep taking a dose of opiates every 3-4 hours. If I should run out, then I go crazy, tired, very depressed, anxious, & feeling very sick!
I believe that your approach of supporting you son emotionally is a good one. You don't want to alienate him right now. There may come a point when you may have get tough with him. As everyone here has pointed out, you cannot force your son to get sober. He has to want it himself. You can only be there for him & be prepared by having detox & treatment center information available.
It must be very hard to watch your own flesh & blood destroying himself slowly with opiates but I think he will come around & realize that he has to make some serious changes in his life. If his parents are there to support him mentally, physically & spiritually, then he will have an important edge working in his favor.
Good luck to you & your family!
Thanks for the reassurance. Yes, watching him bury his true self in chemicals is heartbreaking. I never knew there could be such pain. I am armed with resources and detox. Gee, Sunday is my birthday. Can't imagine a better gift than a breakthrough. Gene, sounds like you have your own plate full. I will include you in my hopeful thoughts. Take care of yourself and thanks for reaching out. Casey
God bless you.... I have been there too. My daughter nearly died seven times of her heroin addiction. She now has 10 months clean and is in school and attends regular recovery meetings. Your advice is from the heart and from the head. Thank you for posting about the pain and also the hope !!! Love, Brighty